Alert archive / Iowa / Tornado Warnings in 2013

Tornado Warning 23, NWS Des Moines, IA

June 12, 2013Black Hawk County, Bremer County, Butler County, Iowa

NWS Des Moines, IA issued this tornado warning at Jun 12, 2013, 6:40 PM CDT for Black Hawk County, Bremer County, Butler County, Iowa. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2013, 6:40 PM CDT (23:40 UTC)
Expired
Jun 12, 2013, 7:15 PM CDT
In force
35 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Black Hawk County, IA, Bremer County, IA, Butler County, IA

The radar

The Des Moines radar (KDMX), 134 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:49 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1812 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1812 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

037 
WFUS53 KDMX 122340
TORDMX
IAC013-017-023-130015-
/O.NEW.KDMX.TO.W.0023.130612T2340Z-130613T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
640 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN BLACK HAWK COUNTY IN NORTHEAST IOWA...
  SOUTHWESTERN BREMER COUNTY IN NORTHEAST IOWA...
  EASTERN BUTLER COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 715 PM CDT

* AT 636 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR ALLISON...AND MOVING SOUTHEAST AT 30 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
           ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
           WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  SHELL ROCK AROUND 655 PM CDT.
  NEW HARTFORD AND WAVERLY AROUND 700 PM CDT.
  JANESVILLE AROUND 705 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE JANESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4251 9251 4253 9256 4255 9256 4255 9262
      4265 9286 4282 9276 4271 9237
TIME...MOT...LOC 2340Z 295DEG 28KT 4271 9274

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
2 follow-up statements
644 
WWUS53 KDMX 122352
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
652 PM CDT WED JUN 12 2013

IAC013-017-023-130015-
/O.CON.KDMX.TO.W.0023.000000T0000Z-130613T0015Z/
BLACK HAWK IA-BREMER IA-BUTLER IA-
652 PM CDT WED JUN 12 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHEASTERN BUTLER...
SOUTHWESTERN BREMER AND NORTHWESTERN BLACK HAWK COUNTIES UNTIL 715 PM
CDT...

AT 649 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR SHELL ROCK...AND MOVING SOUTHEAST AT 35 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  JANESVILLE AROUND 705 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4251 9251 4253 9256 4255 9256 4256 9263
      4263 9270 4272 9274 4277 9260 4271 9237
TIME...MOT...LOC 2352Z 294DEG 29KT 4267 9262

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$
579 
WWUS53 KDMX 130005
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
705 PM CDT WED JUN 12 2013

IAC023-130016-
/O.CAN.KDMX.TO.W.0023.000000T0000Z-130613T0015Z/
BUTLER IA-
705 PM CDT WED JUN 12 2013

...THE TORNADO WARNING FOR SOUTHEASTERN BUTLER COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4251 9251 4253 9255 4276 9255 4271 9237
TIME...MOT...LOC 0006Z 295DEG 28KT 4263 9247

$$

IAC013-017-130015-
/O.CON.KDMX.TO.W.0023.000000T0000Z-130613T0015Z/
BLACK HAWK IA-BREMER IA-
705 PM CDT WED JUN 12 2013

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BREMER AND
NORTHWESTERN BLACK HAWK COUNTIES UNTIL 715 PM CDT...

AT 702 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 6 MILES SOUTHEAST OF SHELL ROCK...AND MOVING SOUTHEAST AT
30 MPH.

HAZARD...TORNADO AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
         ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS WILL
         BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS LIKELY.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHWESTERN
BLACK HAWK AND SOUTHWESTERN BREMER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 4251 9251 4253 9255 4276 9255 4271 9237
TIME...MOT...LOC 0006Z 295DEG 28KT 4263 9247

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 12, 6:02 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 12, 6:02 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
602 PM CDT WED JUN 12 2013

.UPDATE...
ISSUED AT 554 PM CDT WED JUN 12 2013

CONTINUE WITH STORMS NORTHEAST AND TAPERING OFF STORMS SOUTHEAST
EARLIER IN THE EVENING. BUMPED WINDS UP BEHIND THE LOW AS WINDS
CONTINUE TO GUST TO NEAR 40 MPH OVER THE NORTHWEST AT THIS TIME.
EXPECT WINDS TO DIMINISH AFTER SUNSET. CONTINUE SEVERE THREAT
ACROSS THE NORTHEAST THIS EVENING.

&&

.SHORT TERM.../TONIGHT /...
ISSUED AT 337 PM CDT WED JUN 12 2013

STRONG SHORT WAVE EVIDENT ON WATER VAPOR OVER SOUTHWEST MN IS
CURRENTLY SLIDING SOUTHEAST.  FORCING AHEAD OF THIS COMBINED WITH
MUCAPES OF 2500 TO 3000 J/KG AND 40 TO 55KTS OF SHEAR AND A SURFACE
LOW OVER CENTRAL IOWA WITH A FRONTAL BOUNDARY EXTENDING TOWARDS THE
HIGHWAY 20 CORRIDOR WILL LEAD TO A BRIEF PERIOD OF EXPLOSIVE
THUNDERSTORM DEVELOPMENT OVER NORTH CENTRAL INTO NORTHEAST IOWA
BEFORE PUSHING INTO FAR EASTERN IOWA.  FOR AT LEAST A FEW HOURS
NORTH CENTRAL IOWA WILL BE UNDER THE GUN WITH ALL MODES OF SEVERE
WEATHER POSSIBLE.  BY 00Z HOWEVER THE SURFACE LOW WILL BE IN EASTERN
IOWA WITH THE WARM FRONTAL BOUNDARY INTO FAR NORTHEAST IOWA AND
SOUTHERN WISCONSIN/NORTHERN ILLINOIS.  THIS SHOULD SIGNIFICANTLY
REDUCE THE SEVERE THREAT FOR CENTRAL IOWA.  WE CURRENTLY HAVE A
TORNADO WATCH IN EFFECT FOR THE AREA WHICH I WOULD EXPECT TO BE LET
GO FOR CENTRAL IOWA BY 00Z BASED ON CURRENT TRENDS.

FOR THE REST OF TONIGHT...A RELATIVELY STRONG NORTHWEST FLOW WILL
ENTER ON THE BACKSIDE OF THE SURFACE LOW SO I EXPECT WINDS TO
INCREASE FOR AT LEAST OF BRIEF TIME THIS EVENING TO 15 TO 25 MPH.
CLOUDS SHOULD DIMINISH FORECAST AREA-WIDE BY 06Z ALTHOUGH TIME
HEIGHT CROSS SECTIONS SHOW A COUPLE DIFFERENT LAYERS OF MOISTURE
ADEQUATE ENOUGH FOR A SCATTERED TO BROKEN CLOUD DECK THROUGH 09Z.
TEMPS WILL BE FAIRLY COOL NORTH TONIGHT AS SOME PRETTY STRONG COLD
ADVECTION...FOR JUNE...OCCURS WITH HIGH PRESSURE BUILDING IN.

.LONG TERM.../THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 337 PM CDT WED JUN 12 2013

MAIN CONCERNS WILL BE EXPECTED RAINFALL AND POTENTIAL STORMS OVER
THE WEEKEND. MODELS CONTINUE TO SHOW QUICK RECOVERY FROM MINOR
RIDGE APPROACHING THE AREA FOR THURSDAY INTO THURSDAY EVENING.
WARM AIR ADVECTION ALREADY BEGINNING TO ASSERT ITSELF ACROSS THE
AREA. SOME OVERNIGHT CONVECTION IS POSSIBLE AFTER MIDNIGHT WITH
FRIDAY SEEING A FEW PERIODS OF SHOWERS AND THUNDERSTORMS ACROSS
THE REGION WITH THE POTENTIAL FOR ANOTHER ROUND OF SEVERE WEATHER
SATURDAY AFTERNOON. BY SATURDAY MORNING ANOTHER AREA OF LOW
PRESSURE IS EXPECTED TO MOVE INTO CENTRAL IOWA WITH A WARM FRONT
EXTENDING ACROSS THE EAST BY AFTERNOON. THIS WOULD KEEP THE
SOUTHERN AREAS IN THE WARM SECTOR WITH THE NORTH ALONG THE
BOUNDARY. AMPLE MOISTURE AND SHEAR WILL ONCE AGAIN RESULT IN A
POTENTIAL FOR SEVERE WEATHER...POSSIBLY SOME LOCALLY HEAVY
RAINFALL AS WELL OVER THE WARM FRONTAL ZONE. THE PATTERN LOOKS TO
CONTINUE ESTABLISHED OVER THE REGION SUNDAY INTO MONDAY WITH A
THIRD WAVE TRACKING EAST NORTHEAST THROUGH THE REGION FOR SUNDAY
NIGHT AND MONDAY. THIS WILL ONCE AGAIN BRING THE POTENTIAL FOR
ADDITIONAL RAIN AND SEVERE WEATHER. A RIDGE OF HIGH PRESSURE IS
EXPECTED TO CROSS THE REGION ON TUESDAY WITH LEE SIDE TROUGHING
BACK ACROSS THE CENTRAL PLAINS AND MIDWEST TOWARD WEDNESDAY AND
THURSDAY OF NEXT WEEK. AT THIS TIME THE SLOWER EURO SEEMS MORE
REASONABLE GIVEN THE TIMING OF SYSTEMS OVER THE NEXT 5 TO 7 DAYS.
HIGHS THROUGH THE PERIOD WILL REMAIN NEAR NORMAL FOR MOST OF THE
EXTENDED PERIOD WITH LOWS IN THE LOWER TO MID 60S. THE ONLY
EXCEPTION WILL BE IMMEDIATELY FOLLOWING THE COOL FRONTAL PASSAGE
WHICH WILL LIKELY DROP MINS INTO THE MID 50S TO LOWER 60S. AT THIS
TIME THERE IS AN INCREASED LIKELIHOOD OF SEVERAL INCHES OF
RAINFALL OVER THE NEXT 5 TO 7 DAYS. THOUGH CONFIDENCE REMAINS LOW
AS TO WHICH AREAS MIGHT BE AFFECTED THE MOST...RAINFALL AMOUNTS
WILL BE MONITORED OVER THE NEXT WEEK TO ADDRESS ANY CONCERNS
REGARDING POTENTIAL FOR REPEATED RAINFALL AND POSSIBLE FLOODING.

&&

.AVIATION...12/00Z
ISSUED AT 554 PM CDT WED JUN 12 2013

MAIN CONCERNS ARE EARLY CONVECTION AND WIND POTENTIAL FOR THE NEXT
FEW HOURS NORTH. LOWER CIGS HAVE DEVELOPED BEHIND THE LOW AND
EXPECT SOME MVFR CONDITIONS OVER THE NORTH AND WEST BRIEFLY PRIOR
TO ENTIRE SYSTEM PULLING EAST AFT 05Z. UNLESS ADDITIONAL
DEVELOPMENT TAKES PLACE OVER THE SOUTH...WHERE CONVERGENCE IS
WEAKER...SOUTH WILL MAINLY SEE AN INCREASE IN WESTERLY WINDS FOR
THE NEXT SEVERAL HOURS. KMCW AND KALO STILL MAY SEE SOME SEVERE
STORMS OVER THE NEXT 2 HOURS THROUGH ABOUT 01Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...REV
SHORT TERM...FAB
LONG TERM...REV
AVIATION...REV
Hazardous weather outlook, Jun 12, 5:25 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
525 PM CDT WED JUN 12 2013

IAZ006-007-016-017-025>028-036>039-050-132230-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER-BREMER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-TAMA-
525 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL BE LIKELY THIS AFTERNOON WITH INTENSE
THUNDERSTORMS POSSIBLE GENERALLY ALONG AND NORTH OF HIGHWAY 20
THROUGH EARLY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF
PRODUCING GOLF BALL HAIL AND STRAIGHT LINE WINDS TO 70 MPH.
TORNADOES ARE ALSO POSSIBLE WITH THESE STORMS THROUGH EARLY
EVENING. THESE STORMS ARE EXPECTED TO MOVE QUICKLY OUT OF THE AREA
BY THIS EVENING. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM
LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR
LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO
DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE
REMAINDER OF THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY EVENING.

IAZ048-049-061-062-074-075-085-086-096-097-132230-
STORY-MARSHALL-JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-
APPANOOSE-DAVIS-
525 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY
EVENING WITH 60 MPH WINDS AND LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM
LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR
LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO
DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE
REMAINDER OF THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY EVENING.

IAZ004-005-015-023-024-034-035-132230-
EMMET-KOSSUTH-PALO ALTO-POCAHONTAS-HUMBOLDT-CALHOUN-WEBSTER-
525 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. AN
ISOLATED SEVERE THUNDERSTORM PRODUCING QUARTER HAIL OR A WIND GUST
TO 60 MPH IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM
LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR
LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO
DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE
REMAINDER OF THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

IAZ033-044>047-057>060-070>073-081>084-092>095-132230-
SAC-CRAWFORD-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-
ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-RINGGOLD-
DECATUR-WAYNE-
525 PM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE YET THIS
EVENING. AT THIS TIME...THE THREAT OF SEVERE WEATHER APPEARS
MINIMAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE SEVERAL CHANCES FOR ADDITIONAL THUNDERSTORMS FROM
LATE THURSDAY NIGHT INTO EARLY NEXT WEEK. THERE IS THE CHANCE FOR
LARGE HAIL AND DAMAGING WINDS FRIDAY NIGHT. IT IS TOO EARLY TO
DETERMINE THE TIMING AND MODE OF SEVERE WEATHER DURING THE
REMAINDER OF THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

REV

In the hours before

Local storm report, Jun 12, 5:50 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
550 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             JANESVILLE              42.64N 92.46W
06/12/2013  E1.00 INCH       BREMER             IA   BROADCAST MEDIA

            REPORTED BY KWWL-TV7.

&&

ZOGG
Local storm report, Jun 12, 5:58 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
558 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     FUNNEL CLOUD     1 SE SHEFFIELD          42.88N 93.20W
06/12/2013                   FRANKLIN           IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED WEAK FUNNEL CLOUD ON EASTERN
            EDGE OF SHEFFIELD CITY LIMITS

&&
Local storm report, Jun 12, 6:22 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
622 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TORNADO          BELMOND                 42.85N 93.61W
06/12/2013                   WRIGHT             IA   EMERGENCY MNGR

            DAMAGE REPORTED ON THE NORTH SIDE OF BELMOND WITH SEVERAL
            BUSINESSES DAMAGED/DESTROYED. ADDITIONAL DAMAGE TO
            RESIDENTIAL AREAS REPORTED NORTH OF TOWN WITH OUTBUILDING
            DAMAGE...SEVERAL HOMES WITH SEVRE DAMAGE AND A DESTROYED
            HOME. TIME ESTIMATED FROM RADAR.

&&

AWB
Local storm report, Jun 12, 6:24 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     FUNNEL CLOUD     4 NW DUMONT             42.79N 93.03W
06/12/2013                   FRANKLIN           IA   TRAINED SPOTTER

&&

JJOHNSON
Special weather statement, Jun 12, 6:33 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
633 PM CDT WED JUN 12 2013

IAZ004>006-015-016-023>025-034>036-046-047-058-059-130145-
EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-
WRIGHT-CALHOUN-WEBSTER-HAMILTON-GREENE-BOONE-GUTHRIE-DALLAS-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
EMMETSBURG...GARNER...POCAHONTAS...HUMBOLDT...CLARION...
ROCKWELL CITY...FORT DODGE...WEBSTER CITY...JEFFERSON...BOONE...
GUTHRIE CENTER...ADEL
633 PM CDT WED JUN 12 2013

...GUSTY WINDS DEVELOPING OVER NORTH CENTRAL IOWA...

A STRONG COLD FRONT IS MOVING ACROSS WESTERN IOWA. ACCOMPANYING
THE FRONT WINDS HAVE INCREASED TO 30 MPH AND HAVE BEEN GUSTING TO
NEAR 40 MPH. OVER THE NEXT SEVERAL HOURS WINDS MAY GUST TO NEAR 40
TO 45 MPH AT TIMES OVER PORTIONS OF WESTERN AND CENTRAL IOWA.
STRONGER WINDS MAY ALSO IMPACT THE REMAINDER OF CENTRAL IOWA OVER
THE NEXT 3 TO 5 HOURS.

PERSONS TRAVELING ACROSS THE REGION SHOULD REMAIN ALERT TO
INCREASING WINDS...ESPECIALLY IF YOU ARE DRIVING A HIGH PROFILE
VEHICLE.

REV
Local storm report, Jun 12, 6:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
637 PM CDT WED JUN 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0438 PM     TORNADO          3 E ALEXANDER           42.81N 93.42W
06/12/2013                   FRANKLIN           IA   TRAINED SPOTTER

            REPORT OF DAMAGED OUTBUILDING AND GRAIN BIN. TIME
            ESTIMATED BY RADAR.

&&

AWB

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 4:16 PM CDTTornado WarningDMXCerro Gordo, Franklin, Hancock, Wright29 min
Jun 12, 4:25 PM CDTTornado WarningDMXBremer, Butler35 min
Jun 12, 4:39 PM CDTTornado Warning Tornado observedDMXFranklin36 min
Jun 12, 4:49 PM CDTTornado WarningDMXBlack Hawk26 min
Jun 12, 4:54 PM CDTTornado WarningDMXBlack Hawk, Bremer, Butler36 min
Jun 12, 5:14 PM CDTTornado WarningDMXButler, Franklin31 min
Jun 12, 5:29 PM CDTTornado WarningDMXBlack Hawk, Bremer31 min
Jun 12, 5:34 PM CDTTornado WarningDMXCerro Gordo, Franklin41 min
Jun 12, 5:37 PM CDTSevere Thunderstorm WarningDMXWinnebago, Worth53 min
Jun 12, 5:44 PM CDTTornado WarningDMXBlack Hawk, Bremer, Butler31 min
Jun 12, 6:04 PM CDTTornado WarningDMXButler, Franklin41 min

Nearby

Tornado Warnings in Iowa, 2013Every tornado warning in 2013Tornadoes in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.